Alert archive / Michigan / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 5, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jan 7, 2008, 9:12 PM EST for Barry County, Calhoun County, Eaton County, Michigan. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 7, 2008, 9:12 PM EST (02:12 UTC)
- Expired
- Jan 7, 2008, 9:49 PM EST
- In force
- 37 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
Counties Barry County, MI, Calhoun County, MI, Eaton County, MI
The radar
The Grand Rapids radar (KGRR), 74 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 7:01 PM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 2.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 179 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 333 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRR 080211 SVRGRR MIC015-025-045-080300- /O.NEW.KGRR.SV.W.0005.080108T0212Z-080108T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 912 PM EST MON JAN 7 2008 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CALHOUN COUNTY IN SOUTH CENTRAL MICHIGAN SOUTHERN EATON COUNTY IN SOUTH CENTRAL MICHIGAN SOUTHEASTERN BARRY COUNTY IN SOUTHWEST MICHIGAN * UNTIL 1000 PM EST * AT 909 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SPRINGFIELD TO 13 MILES SOUTHWEST OF BURLINGTON...AND MOVING EAST AT 40 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... ASSYRIA AND BROWNLEE PARK BY 920 PM EST BELLEVUE...CERESCO AND BURLINGTON BY 925 PM EST KALAMO...TEKONSHA AND MARSHALL BY 930 PM EST OLIVET BY 935 PM EST MARENGO BY 940 PM EST LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. DAMAGING WINDS IN EXCESS OF 70 MILES AN HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. LAT...LON 4265 8473 4208 8472 4208 8528 4250 8529 TIME...MOT...LOC 0212Z 256DEG 37KT 4240 8522 4199 8522 $$ NJJ
2 follow-up statements
000 WWUS53 KGRR 080232 SVSGRR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 932 PM EST MON JAN 7 2008 MIC015-080242- /O.CAN.KGRR.SV.W.0005.000000T0000Z-080108T0300Z/ BARRY MI- 932 PM EST MON JAN 7 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BARRY IS CANCELLED... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EST TUESDAY MORNING FOR SOUTHWESTERN MICHIGAN. LAT...LON 4258 8498 4265 8473 4208 8473 4209 8501 TIME...MOT...LOC 0232Z 238DEG 63KT 4252 8475 4211 8486 $$ MIC025-045-080300- /O.CON.KGRR.SV.W.0005.000000T0000Z-080108T0300Z/ EATON MI-CALHOUN MI- 932 PM EST MON JAN 7 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EST FOR EASTERN CALHOUN AND SOUTHERN EATON... AT 928 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BROOKFIELD TO TEKONSHA...AND MOVING NORTHEAST AT 70 MPH. DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EST TUESDAY MORNING FOR SOUTHWESTERN MICHIGAN. LAT...LON 4258 8498 4265 8473 4208 8473 4209 8501 TIME...MOT...LOC 0232Z 238DEG 63KT 4252 8475 4211 8486 $$ NJJ
000 WWUS53 KGRR 080249 SVSGRR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 948 PM EST MON JAN 7 2008 MIC025-045-080258- /O.CAN.KGRR.SV.W.0005.000000T0000Z-080108T0300Z/ EATON MI-CALHOUN MI- 948 PM EST MON JAN 7 2008 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CALHOUN IS CANCELLED... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EXITED THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EST TUESDAY MORNING FOR SOUTHWESTERN MICHIGAN. LAT...LON 4258 8498 4265 8473 4208 8473 4209 8501 TIME...MOT...LOC 0248Z 238DEG 63KT 4267 8442 4226 8454 $$ NJJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 7, 3:15 PM EST, 5 hours 57 minutes earlier.
Area forecast discussion, Jan 7, 3:15 PM EST, 5 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 315 PM EST MON JAN 7 2008 LATEST UPDATE...ALL BUT AVIATION... .SYNOPSIS...(315 PM EST MON JAN 7 2008) HEAVY RAIN IS EXPECTED AS A COLD FRONT APPROACHES TONIGHT. THE RAIN WILL CONTINUE TUESDAY AS THE COLD FRONT MOVES THROUGH. SOME WET SNOW IS POSSIBLE BEFORE THE STORM DEPARTS WEDNESDAY MORNING. FLOODING ON AREA RIVERS IS POSSIBLE BY THE MIDDLE OF THE WEEK. COLDER WEATHER AND A SNOWSTORM ARE EXPECTED BY THE END OF THE WEEK. && .SHORT TERM...TONIGHT THRU TUE NIGHT (315 PM EST MON JAN 7 2008) A PLETHORA OF FORECAST PROBLEMS IN THE SHORT RANGE. MAIN ISSUES ARE FOR RAIN AMOUNTS AND POTENTIAL FOR WIND EVENT TOMORROW AFTERNOON. FOR TONIGHT AND TUESDAY...POTENTIAL FOR MORE HEAVY RAIN MOVING IN THIS EVENING ALONG WITH SOME THUNDERSTORM HAILERS AS LLJ TAKES DIRECT AIM AT LOWER MICHIGAN. USED 18Z HPC QPF WITH SOME MINOR TWEAKS AND WENT CATEGORICAL POPS...THEN TAPERED OFF POPS FROM NORTHWEST TO SOUTHEAST ON TUESDAY AS BAROCLINIC ZONE SLOWLY SHIFTS EAST. ADJUSTED FORECAST TEMPS CLOSER TO MAV GUIDANCE WHICH SHOWS WEDGE OF WARM AIR PERSISTING INTO TUE AFTERNOON...ESPECIALLY ACROSS THE EASTERN FORECAST AREA. WILL HAVE TO WATCH OUT FOR ANY CONVECTION ON TUESDAY AFTERNOON AS MODELS CONTINUE TO PROG 50 KTS OF WIND JUST OFF THE SFC. FORTUNATELY...LOW LEVEL WINDS DECREASE BEHIND THE FRONT AND WINDS SHOULD NOT BE AN ISSUE BY LATE IN THE DAY. FOR TUESDAY NIGHT...THE STORM PULLS OFF TO THE NORTHEAST WITH COLDER AIR FILTERING IN. WILL HAVE RAIN CHANGING TO SNOW FROM NW TO SE ACROSS THE FORECAST AREA OVERNIGHT. SOME LIGHT ACCUMS ARE POSSIBLE ACROSS THE NE FORECAST AREA WHERE DEEPER MOISTURE HANGS ON LONGEST. && .LONG TERM...WED THROUGH MONDAY...(315 PM EST MON JAN 7 2008) HAVE ADDED SOME SNOW SHOWERS OVER THE NORTHERN CWA WEDNESDAY MORNING AS A FEW LAKE EFFECT SNOW SHOWERS WILL BE POSSIBLE AS THE SYSTEM DEPARTS. H8 TEMPS DIP DOWN TO MINUS 8C WITH A NORTHWEST FLOW. OTHERWISE THE PERIOD FROM WED INTO THU AFTERNOON WILL BE QUIET AS SURFACE RIDGING GOES BY. TEMPS WILL STAY SLIGHTLY ABOVE NORMAL. THINGS GET INTERESTING AGAIN BY LATE THURSDAY INTO FRIDAY. MEDIUM RANGE MODELS AND THEIR ENSEMBLES SUGGEST LOW PRESSURE MOVING OVER THE OHIO VALLEY IN THIS TIME FRAME. THE KEY TO THIS SYSTEM WILL BE HOW FAST THE COLDER AIR RETURNS AND WHEN PCPN CHANGES OVER TO ALL SNOW. INITIALLY EXPECT A RAIN/SNOW MIX...THEN CHANGING OVER TO ALL SNOW EVENTUALLY. BASED ON THE CURRENT TRACK THE SOUTHERN HALF OF THE CWA WOULD SEE HIGHER PCPN TOTALS. BUT WILL IT BE ALL SNOW...WILL BE THE QUESTION. WE WILL GRADUALLY SEE COOLER AIR FILTER DOWN FOR THE WEEKEND AND INTO EARLY NEXT WEEK. THIS SHOULD BE REINFORCED BY ANOTHER LOW TRACKING UP THE EAST COAST OVER THE WEEKEND HELPING DRAW COLDER AIR OVER THE GREAT LAKES. WILL CARRY LAKE EFFECT SNOW SHOWERS EACH DAY. && .AVIATION...(115 PM EST MON JAN 7 2008) WITH A FRONT OVER CENTRAL LOWER MICHIGAN THERE HAS BEEN ENOUGH MIXING FROM THE WIND TO KEEP CEILINGS AND VISIBILITIES IN THE MVFR RANGE SOUTH OF THE FRONT. BELIEVE THE WINDS WILL SIMMER DOWN SOME OVERNIGHT AND IFR CONDITIONS SHOULD DEVELOP ONCE AGAIN TOWARD MIDNIGHT. THERE WILL ALSO BE SOME INSTABILITY IN THE WARM SECTOR SO HAVE INDICATED THE CHANCE FOR A FEW THUNDERSTORMS. HIGHEST POTENTIAL FOR STORMS WOULD BE ACROSS THE SOUTHERN TAF SITES AND A COUPLE HOURS EITHER SIDE OF 00Z...BUT EVEN THESE SHOULD REMAIN WIDELY SCATTERED. ANOTHER SURGE OF PCPN WILL ARRIVE LATE TONIGHT/EARLY TUESDAY AS ANOTHER WAVE OF LOW PRESSURE RIDES NE ALONG THE FRONT. WINDS GUSTS WILL KICK UP AS THIS SYSTEM PASSES WITH GUSTS AS HIGH AS 30 KNOTS POSSIBLE TOWARD MID DAY TUESDAY. && .MARINE...(315 PM EST MON JAN 7 2008) MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE LAKE TONIGHT. WINDS WILL INCREASE TUESDAY NIGHT AS LOW PRESSURE MOVES AWAY AND COLDER AIR MOVES IN. SCA OR GALE WARNING MAY BE NEEDED BY TUESDAY NIGHT. && .HYDROLOGY...(315 PM EST MON JAN 7 2008) FLOOD WARNING WAS ISSUED FOR THE LOOKING GLASS RIVER NEAR EAGLE WITH THE EXPECTATION OF RAINFALL OF 1.5 TO 2 INCHES. FLOOD WATCH CONTINUES ELSEWHERE. SLOW MOVING FRONT AND DEEP SOUTHERLY FLOW WILL MEAN AN EXTENDED PERIOD OF RAIN...PERHAPS HEAVY....BEGINNING TONIGHT AND CONTINUING THROUGH TUESDAY WITH MOST OF THE RAIN EXPECTED ACROSS THE GRAND...KALAMAZOO...AND SAINT JOSEPH RIVER BASINS. SHARP RISES EXPECTED BEGINNING TOMORROW WITH CRESTS MOVING DOWN THE RIVERS THROUGH THE END OF THE WEEK. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...FLOOD WATCH ENTIRE CWA TONIGHT THROUGH TUESDAY NIGHT. LM...NONE. && SYNOPSIS: OSTUNO SHORT TERM: OSTUNO LONG TERM: JK AVIATION: JK MARINE: OSTUNO HYDROLOGY: OSTUNO
Hazardous weather outlook, Jan 7, 5:48 AM EST, 15 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 548 AM EST MON JAN 7 2008 MIZ037>040-043>046-050>052-056>059-064>067-071>074-081100- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 548 AM EST MON JAN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT FLOODING IS POSSIBLE ALONG RIVERS AND STREAMS BEGINNING TONIGHT. SHOWERS WITH HEAVY RAIN WILL MOVE INTO THE AREA AFTER 7 PM AND CONTINUE THROUGH THE NIGHT. THE COMBINATION OF THE HEAVY RAINFALL AND SNOW MELT MAY BRING SOME CREEKS OUT OF THEIR BANKS DURING THE EARLY MORNING HOURS OF TUESDAY. AREAS WITH POOR DRAINAGE MAY HAVE PROBLEMS WITH LOCALIZED FLOODING OVERNIGHT. BESIDE THE THREAT FOR HEAVY RAINFALL TONIGHT...THUNDERSTORMS WITH STRONG GUSTY WINDS ARE POSSIBLE THROUGH TONIGHT. GUSTS TO 60 MPH ARE POSSIBLE AND THAT COULD BRING DOWN TREES AND POWER LINES CAUSING LOCAL POWER OUTAGES. THE STRONGEST STORMS ARE EXPECTED OVERNIGHT BUT AN ISOLATED STORM IS POSSIBLE DURING THE DAYLIGHT HOURS OF TODAY ALSO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE FLOODING THREAT WILL CONTINUE TUESDAY DURING THE DAY AS RAIN...POSSIBLY HEAVY AT TIMES WILL CONTINUE INTO THE LATE AFTERNOON. THE COMBINATION OF THE HEAVY RAINFALL AND SNOW MELT MAY BRING SOME RIVERS TO NEAR OR ABOVE FLOOD STAGE. CREEKS AND AREAS WITH POOR DRAINAGE MAY ALSO HAVE PROBLEMS WITH FLOODING. WHILE THE RAIN IS EXPECTED TO COME TO AN END TUESDAY EVENING... RUNOFF FROM THE EXPECTED 1 TO 2 INCHES OF RAIN COULD RESULT IN RIVER RISES AND AREAS OF FLOODING FOR SEVERAL DAYS AFTER THE RAIN EVENT HAS ENDED. THE SNOWSTORM EVENT FOR LATE THURSDAY NIGHT INTO FRIDAY REMAINS A REAL POSSIBILITY. WE WILL CONTINUE TO MONITOR THIS EVENT FOR POSSIBLE HEADLINES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT INTO EARLY TUESDAY MORNING. LMZ844>849-081100- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 548 AM EST MON JAN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY INTO TONIGHT. ANY STORM MAY HAVE GUSTY WINDS AND HIGH WAVES. LOCALLY HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS MAY RESULT IN LOW VISIBILITIES BESIDE THE THREAT FOR CLOUD TO WATER LIGHTNING FROM THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WEST WINDS TO 30 KNOTS TUESDAY NIGHT WILL RESULT IN 5 TO 8 FOOT WAVES. THOSE ARE HAZARDOUS TO SMALL WATER CRAFT. THE WIND AND WAVES WILL SUBSIDE WEDNESDAY. LATE THURSDAY INTO FRIDAY ANOTHER STRONG WINTER STORM SYSTEM WILL BRING THE THREAT FOR STRONG WINDS...HIGH WAVES AND SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT INTO EARLY TUESDAY MORNING. WDM
In the hours before
Local storm report, Jan 7, 8:54 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
854 PM EST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 PM HAIL MOUNT PLEASANT 43.61N 84.75W
01/07/2008 E0.75 INCH ISABELLA MI TRAINED SPOTTER
REPORTED ON CENTRAL MI UNIVERSITY CAMPUS.
&&
TJTLocal storm report, Jan 7, 8:58 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
858 PM EST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL MOUNT PLEASANT 43.61N 84.75W
01/07/2008 M1.25 INCH ISABELLA MI TRAINED SPOTTER
0850 PM TSTM WND GST MOUNT PLEASANT 43.61N 84.75W
01/07/2008 E60 MPH ISABELLA MI TRAINED SPOTTER
&&
MKALEMBKLocal storm report, Jan 7, 9:01 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
901 PM EST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 PM FUNNEL CLOUD 2 E SHEPHERD 43.52N 84.65W
01/07/2008 ISABELLA MI AMATEUR RADIO
2 FUNNELS SIGHTED
&&
MKALEMBKSpecial weather statement, Jan 7, 9:03 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 903 PM EST MON JAN 7 2008 MIZ065-066-072-073-080300- BARRY-CALHOUN-EATON-KALAMAZOO- 903 PM EST MON JAN 7 2008 ...SPECIAL WEATHER STATEMENT... AT 900 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHEAST OF SOUTH GULL LAKE TO 7 MILES SOUTH OF CLIMAX...MOVING NORTHEAST AT 50 MPH. PEA SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IN OR NEAR THE PATH INCLUDE...DOWLING...SPRINGFIELD... BURLINGTON...BROWNLEE PARK...NASHVILLE...TEKONSHA...VERMONTVILLE AND MARSHALL GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. LAT...LON 4252 8541 4277 8473 4207 8474 4207 8544 TIME...MOT...LOC 0203Z 242DEG 46KT 4246 8531 4216 8533 NJJ
Local storm report, Jan 7, 9:06 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
906 PM EST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 2 E MOUNT PLEASANT 43.61N 84.71W
01/07/2008 M1.00 INCH ISABELLA MI TRAINED SPOTTER
HAIL COVERING THE GROUND
&&
MKALEMBKLocal storm report, Jan 7, 9:11 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
911 PM EST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL MOUNT PLEASANT 43.61N 84.75W
01/07/2008 M0.88 INCH ISABELLA MI TRAINED SPOTTER
STREET FLOODING IN MOUNT PLEASANT.
&&
MKALEMBKThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 7:00 PM EST | Tornado Warning | GRR | Muskegon | 45 min |
| Jan 7, 7:15 PM EST | Special Marine Warning | GRR | 2 hr | |
| Jan 7, 7:46 PM EST | Severe Thunderstorm Warning | GRR | Kent, Montcalm, Muskegon, Newaygo | 29 min |
| Jan 7, 8:12 PM EST | Severe Thunderstorm Warning | GRR | Isabella, Mecosta, Montcalm | 33 min |
| Jan 7, 8:14 PM EST | Severe Thunderstorm Warning | GRR | Allegan, Barry, Kalamazoo, Van Buren | 61 min |
| Jan 7, 8:29 PM EST | Severe Thunderstorm Warning | GRR | Gratiot, Isabella, Montcalm | 31 min |
| Jan 7, 8:38 PM EST | Tornado Warning | GRR | Gratiot, Isabella, Montcalm | 37 min |
| Jan 7, 9:03 PM EST | Special Weather Statement | GRR | Calhoun, Eaton | 57 min |
| Jan 7, 9:25 PM EST | Special Weather Statement | GRR | Clinton, Eaton | 50 min |
| Jan 7, 9:29 PM EST | Severe Thunderstorm Warning | GRR | Eaton, Ingham, Jackson | 61 min |
| Jan 8, 10:38 AM EST | River Flood Warning | GRR | Ingham | 3 days |
| Jan 8, 11:26 AM EST | River Flood Warning | GRR | Calhoun | 48 hr |
| Jan 8, 11:26 AM EST | River Flood Warning | GRR | Jackson | 10 hr |
| Jan 8, 11:26 AM EST | River Flood Warning | GRR | Eaton | 49 hr |
| Jan 8, 3:36 PM EST | River Flood Warning | GRR | Ingham | 47 hr |
| Jan 8, 4:39 PM EST | Wind Advisory | GRR | Allegan, Mason, Muskegon, Oceana, Ottawa, Van Buren | 12 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.